A new characterization of the majority rule

Share/Save/Bookmark

Woeginger, Gerhard J. (2003) A new characterization of the majority rule. Economics Letters, 81 (1). pp. 89-94. ISSN 0165-1765

[img] PDF
Restricted to UT campus only
: Request a copy
78kB
Abstract:A seminal paper by May [Econometrica 20 (1952) 680] characterizes the majority rule in terms of anonymity, neutrality, and positive responsiveness. Whereas the former two axioms are natural and fairly weak, the positive responsiveness axiom is usually criticized for being too strong. In this note, we provide an alternative characterization of the majority rule in terms of neutrality, Pareto optimality, and a new axiom that we call reducibility to subsocieties
Item Type:Article
Copyright:© 2003 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/58667
Official URL:http://dx.doi.org/10.1016/S0165-1765(03)00145-9
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 213316